MAUDE Adverse Event Report: OSCOR INC. SAFESHEATH II; INTRODUCER, CATHETER

OSCOR INC. SAFESHEATH II; INTRODUCER, CATHETER
Model Number SS6
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was used for treatment.Two 6f safesheath ii introducer sheaths were returned from the customer without dilator.Both sheaths were already peeled apart by the customer upon receipt of the product.There were no other accessories.Traces of blood were found on and inside of both sheaths.The sheaths were reported from 2 different lots.Both sheaths were received in the same bag, so it is not possible to differentiate one lot from the other.On review of both the sheaths, the scorelines of the peeled sheaths were found to be normal and smooth.It was confirmed that the hemostatic valve in sheath split along half of its diameter and could not split apart completely.Break force test data was reviewed and showed that all data was within tolerance.Returned devices analysis reveals that hemostatic valves were torn and fatigued and the pegs of the introducers looked good.The exact root cause of seal not able to split remains inconclusive.The probable cause of this issue could be if the valve had not been seated properly on the pegs then the valve may slip out during peeling process.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure (adelante-s introducer sheath in process and final inspection).Qa performs inspection as per sampling plan ansi z 1.4, special level 4, aql 0.40 reduced.Break and peel test: using samples from fit check, manually break the sheath and hub and verify that the seal splits easily without extreme elongation.Also verify that the split cap and seal remain secure and do not break free or loosen from the sheath hub.Manually peel the sheath and verify the sheath peels easily along the sheath body and tip.Per ifu sharply snap the tabs of valve housing in a plane perpendicular to the long axis of the sheath to split the valve and peel sheath apart while withdrawing from the vessel.No further follow-up is required.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.
 
Event or Problem Description
It was reported that successful implant procedure of both device and leads.During implant procedure the physician experienced difficulty peeling the sheath.The enter part of the valve did not split.The gummy part and a small white plastic round part did not split and stayed on the lead during peeling away.The physician was able to cut away the parts that stayed around the lead without any issue.References of both 6f sheaths are dp08787 and dp09240.Lot number dp08787 will be addressed under mdr 1035166-2021-00093.

Brand Name
SAFESHEATH II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key12422634
Report Number1035166-2021-00094
Device Sequence Number4377906
Product Code DYB
UDI-Device Identifier20802526532447
UDI-Public20802526532447
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Model NumberSS6
Device Catalogue NumberSS6
Device Lot NumberDP09240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2021
Initial Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1